Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 433, NWS Jackson, MS

June 5, 2001Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2001, 7:39 PM CDT for Neshoba County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 7:39 PM CDT (00:39 UTC)
Expired
Jun 5, 2001, 8:15 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Neshoba County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 060039
SVRJAN
MSC099-060115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 815 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF PHILADELPHIA...MOVING
  NORTHPWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PHILADELPHIA AT 755 PM CDT

WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE LIKELY WITH 
THIS STORM.

LAT...LON 3259 8898 3275 8888 3295 8926 3274 8931

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 5, 3:00 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE JUN 5 2001

SURFACE ANALYSIS SHOWS SOUTHWEST MS BECOMING MORE UNSTABLE. CAPES ARE
BETWEEN 1000 (NE) TO AROUND 3000 J/KG OVER THE SOUTHWEST.
THUNDERSTORMS ARE BEGINNING TO APPROACH THE REGION FROM CENTRAL LA.
VISIBLE IMAGERY IS SHOWING A GOOD CU FIELD DEVELOPING OVER CENTRAL
AND NORTHWESTERN AREAS ALSO WITH CONVECTION BEGINNING TO FIRE OVER
NORTHEAST PORTIONS OF LA AND EXTREME SOUTHEAST ARKANSAS.

FORECAST LARGELY DEPENDS ON TWO FACTORS IN THE SHORT TERM...T.S
ALLISON AND AN APPROACHING COLD FRONT CURRENTLY OVER THE PLAINS
STATES. CURRENT NHC FORECASTS HAVE ALLISON MAKING LANDFALL OVER
EXTREME SOUTHEAST TEXAS...JUST WEST OF LAKE CHARLES. REMNANTS OF
STORM WILL MOVE NORTH...BEFORE TAKING A NORTHEAST TURN OVER
NORTHWEST LOUISIANA BY 48 HOURS. THE ETA AND AVN HANDLE THE TRACK OF
THE BEST SHORTWAVE ENERGY A LITTLE DIFFERENTLY...WITH THE AVN
TENDING A LITTLE FURTHER TO THE EAST. PREFER THE ETA SOLUTION...
WHICH SEEMS TO MESH MORE WITH OFFICIAL TRACK OF ALLISON AND ALSO
AGREES WITH NCEP QPF FORECASTS. THIS KEEPS THE BEST SHORTWAVE ENERGY
FOR TOMORROW JUST WEST OF THE CWFA.

THE SECOND FACTOR WILL BE THE APPROACHING COLD FRONT WHICH IS
FORECAST TO BE NEAR THE NORTHWEST CWFA BY EARLY THURSDAY. THE
REMNANTS OF ALLISON WILL GET INCORPORATED WITH THIS SYSTEM...
ALLOWING FOR THE CONTINUATION OF HEAVY RAINFALL. FRONTAL BOUNDARY MOVES
VERY SLOWLY SOUTHEAST OVER THE CWFA. BOUNDARY SHOULD REACH THE
NORTHERN GULF OF MEXICO SOMETIME FRIDAY.

HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY OVER THE WESTERN HALF
OF THE CWFA THROUGH DAY2. NCEP PROGS INDICATE THAT THE SW PORTIONS
OF THE CWFA WILL BE THE MAIN TARGET ON DAY1...WITH 1 TO 2 INCH
TOTALS OVER THAT AREA. ON DAY2...THE MAIN FOCUS FOR HEAVY RAINFALL
WILL BE THE WESTERN HALF OF THE CWFA. PROGS ARE INDICATED THAT 1 TO
3 INCH TOTALS WILL BE POSSIBLE. WILL MENTION HEAVY RAINFALL
POTENTIAL IN THE ZONES...ESPECIALLY IN THE WEST FOR NOW.

AS FAR AS GUIDANCE GOES...AVN TENDED TO BE TOO WET. PREFER A
COMPROMISE WITH THE MOS AND AVN NUMBERS...WHICH WOULD SEEM TO
TRANSLATE MORE TOWARDS AN ETA SOLUTION. TEMPERATURES ARE ALL IN THE
BALLPARK AND WILL ONLY MAKE MINOR ADJUSTMENTS.

WITH ALL OF THIS SAID...THE BEST CHANCES OF PRECIP WILL BE ALONG AND
WEST OF THE MISSISSIPPI RIVER THROUGH WEDNESDAY NIGHT. ON THURSDAY
THE AXIS OF GREATEST POPS SHOULD SHIFT MORE TOWARDS THE NORTHWEST
WITH THE APPROACHING FRONTAL BOUNDARY AND REMNANTS OF ALLISON.

THE CURRENT EXTENDED LOOKS OK AND WILL ONLY MAKE SLIGHT CHANGES.
WILL LEAVE CHANCES OF RAIN IN FOR FRIDAY.

.PRELIM NUMBERS
JAN 72/82/70/85 6855
MEI 71/84/70/85 5744

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

32

In the hours before

Special weather statement, Jun 5, 2:56 PM CDT, 4 hours 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE JUN 05 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH MISSISSIPPI AND
NORTHEAST LOUISIANA THIS AFTERNOON. THUNDERSTORM COVERAGE WILL
INCREASE TONIGHT WITH SCATTERED TO NUMEROUS THUNDERSTORMS OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI.
ISOLATED STORMS WILL BE SEVERE OVER SOUTHWEST MISSISSIPPI AND
NORTHEAST LOUISIANA OVERNIGHT.

GULF MOISTURE WILL INCREASE OVER THE REGION TONIGHT AS SOUTHERLY LOW
LEVEL WIND INCREASES. TROPICAL STORM ALLISON...LOCATED OVER THE
NORTHWEST GULF...WILL PRODUCE WEAK IMPULSES THAT WILL PIVOT AROUND
THE TROPICAL SYSTEM AND TRACK ACROSS THE FORECAST AREA. SCATTERED
THUNDERSTORMS WILL DEVELOP OVER SOUTH MISSISSIPPI AND NORTHEAST
LOUISIANA BY EARLY EVENING. THUNDERSTORM COVERAGE WILL INCREASE
TONIGHT AS THE FIRST IMPULSE MOVES ACROSS THE AREA. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA LATER TONIGHT AS THE AIR MASS DESTABILIZES AND TROPICAL
MOISTURE INCREASES.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Jun 5, 3:36 PM CDT, 4 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061200-

HAZARDOUS WEATHER OUTLOOK ...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT TUE JUN 05 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL AND SOUTH
MISSISSIPPI THIS AFTERNOON. THUNDERSTORM COVERAGE WILL
INCREASE TONIGHT WITH SCATTERED TO NUMEROUS THUNDERSTORMS OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI.
ISOLATED STORMS WILL BE SEVERE OVER SOUTHWEST MISSISSIPPI AND
NORTHEAST LOUISIANA OVERNIGHT.

GULF MOISTURE WILL INCREASE OVER THE REGION TONIGHT AS SOUTHERLY LOW
LEVELWIND INCREASES. TROPICAL STORM ALLISON...LOCATED OVER THE
NORTHWEST GULF...WILL PRODUCE WEAK IMPULSES THAT WILL PIVOT AROUND
THE TROPICAL SYSTEM AND TRACK ACROSS THE FORECAST AREA. SCATTERED
THUNDERSTORMS WILL DEVELOP OVER SOUTH MISSISSIPPI AND NORTHEAST
LOUISIANA BY EARLY EVENING. THUNDERSTORM COVERAGE WILL INCREASE
TONIGHT AS THE FIRST IMPULSE MOVES ACROSS THE AREA. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA LATER TONIGHT AS THE AIR MASS DESTABILIZES AND TROPICAL
MOISTURE INCREASES.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Jun 5, 6:15 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT TUE JUN 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0603 PM    1 N KOSCIUSKO             MS   1.75 INCH HAIL
06/05/01   ATTALA                         HAM RADIO OPERATOR
                                          REPORTS GOLFBALL SIZE
                                          HAIL.
Local storm report, Jun 5, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT TUE JUN 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0715 PM    3 S DREW                  MS   WIND DAMAGE
06/05/01   SUNFLOWER                      TREES DOWN ALONG HWY 49
                                          BETWEEN DREW AND
                                          RULEVILLE. REPORTED BY
 H                                         BOLIVAR EOC.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:06 PM CDTSevere Thunderstorm WarningJANSunflower24 min
Jun 6, 11:46 AM CDTSevere Thunderstorm WarningJANMarion29 min
Jun 6, 12:50 PM CDTFlash Flood WarningJANLamar, Marion3 hr
Jun 6, 4:00 PM CDTFlash Flood WarningJANLamar, Marion2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.